Jump to content

Deciding to get off of Lexapro


violahen
 Share

Recommended Posts

Hi:

I've had POTS all my life. I am now 38. It's been quite a rollercoaster for me as I'm sure you can all understand. Over the past year or so my condition seems to be worsening. My doc is not sure why...perhaps pre-menopause?

In any case, I am currently taking lexapro, provigil, MagOx 400, and cerefolin. I'm still pretty sick and symptomatic.

I really feel that the lexapro isn't doing anything for me. I remember when I first started it over a year ago my doc asked if it was helping. My response was that I still had just as many symptoms as ever, but I didn't seem to "care" or worry about them as much...I felt more "blotto" and unemotional, but not without symptoms.

I have now decided that I would like to try to go off of the lexapro. My brain continues to become more and more foggy and unfocused and I wonder if the lexapro contributes to that. (The cerefolin is supposed to help that) I want to see how much of it is the lexapro and how much is just me.

Has anyone had any good or bad experience with the lexapro tapering process ?

Thanks.

Kristen

Link to comment
Share on other sites

NEVER EVER just stop an antidepressant. Any of them should be tapered and done slowly, especially if you've been on it a year. You do not get addicted to them, but you can have what's called a "rebound" effect. The best way to taper is call your doctor and ask him how to do it, as he knows the dose and has the info. It's not like tapering off a benzo at all, in the fact it does go faster, but it does require tapering. Good luck, morgan

Link to comment
Share on other sites

My experience with Lexapro was similar -- I felt like my emotions were gone, but I had physical symptoms. I guess it's not bad to have less anxiety about those symptoms ... except my sex drive went down the chute, and I felt like a robot.

I was on 10 mg and cut back to 5 for two weeks, then to 2.5 for a week, then off. I had about three days of withdrawal-type vertigo and yukky fatigue/nausea/etc., then that was it.

Good luck, and welcome. This is a great forum and you will find much support.

Amy

Link to comment
Share on other sites

My experience with Lexapro was similar -- I felt like my emotions were gone, but I had physical symptoms. I guess it's not bad to have less anxiety about those symptoms ... except my sex drive went down the chute, and I felt like a robot.

I was on 10 mg and cut back to 5 for two weeks, then to 2.5 for a week, then off. I had about three days of withdrawal-type vertigo and yukky fatigue/nausea/etc., then that was it.

Good luck, and welcome. This is a great forum and you will find much support.

Amy

I can second that. I've been taking 7.5mgs for around a year, and have the same type of emotional 'blunting' you describe. Fun stuff.

Taper? SLOW SLOW SLOW. Its available in a liquid, allthou your doctor probably doesn't know that. So, if you subdivide pills to taper, and need a microfine dose, you can get thte liquid.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...